Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 59, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 23, 2015, 9:18 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2015, 9:18 PM CDT (02:18 UTC)
- Expired
- May 24, 2015, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell County, TX, Comal County, TX, Guadalupe County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 19 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1269 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
392
WGUS54 KEWX 240218
FFWEWX
TXC055-091-187-493-240515-
/O.NEW.KEWX.FF.W.0059.150524T0218Z-150524T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
918 PM CDT SAT MAY 23 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN COMAL COUNTY IN SOUTH CENTRAL TEXAS...
CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...
WILSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1215 AM CDT
* AT 918 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE
INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEW BRAUNFELS...SAN MARCOS...SEGUIN...UNIVERSAL CITY...LOCKHART...
FLORESVILLE...LULING...POTH...STOCKDALE...KOSCIUSKO...SCHERTZ...
CIBOLO...SELMA...MARTINDALE...MARION...LA VERNIA...UHLAND...MUSTANG
RIDGE...SANTA CLARA AND NIEDERWALD.
ADDITIONAL RAINFALL AMOUNTS OF UP TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2888 9819 2912 9841 2946 9812 2950 9818
2949 9819 2955 9823 2954 9826 2956 9830
2960 9830 2981 9802 2976 9800 2986 9788
2988 9789 3007 9765 2980 9733 2976 9736
2964 9759 2964 9764 2935 9786 2922 9773
$$
LJHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 23, 6:49 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 23, 6:49 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 649 PM CDT SAT MAY 23 2015 .AVIATION... STORMS HAVE CLEARED THE DRT AREA FOR THE TIME BEING BUT HAVE KEPT IN CHANCES FOR LATER TONIGHT. SAT/SSF WILL BE IMPACTED BY MORE STORMS WITHIN THE NEXT 2 HOURS AND AUSTIN A BIT LONGER. BUT PREVAILING THUNDER FOR THESE I-35 TAF SITES THROUGH AT LEAST MIDNIGHT. && .PREV DISCUSSION... /ISSUED 226 PM CDT SAT MAY 23 2015/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... AN ACTIVE AND COMPLEX FORECAST IS SHAPING UP OVER SOUTH CENTRAL TEXAS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK WITH BOTH SEVERE WEATHER AND FLASH FLOODING POSSIBLE. FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 PM ON SUNDAY. IN ADDITION TO THE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THAT IS ONGOING CURRENTLY ACROSS THE TEXAS HILL COUNTRY AND I-35 CORRIDOR CONVECTION HAS BEGUN ACROSS NORTHERN MEXICO AND THE BIG BEND REGION. THIS IS THE START OF A LARGE LINEAR MCS THAT ALL OF THE MESOSCALE MODELS SHOW MOVING ACROSS THE STATE THIS EVENING INTO EARLY TOMORROW MORNING. THE UPPER LEVEL LOW PRESSURE THAT HAS BEEN SITTING OVER THE WESTERN UNITED STATES WILL MOVE TO THE EAST AND NORTHEAST THIS AFTERNOON AND OVERNIGHT PROVIDING THE LIFT FOR THIS MCS. THERE IS PLENTY OF MOISTURE IN PLACE WITH DEWPOINTS IN THE LOW 70S AND PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2 INCHES. THERE IS ALSO PLENTY OF INSTABILITY OVER THE AREA WITH THE MORNING DRT AND CRP SOUNDINGS BOTH HAVING 2000 - 3000 J/KG OF CAPE. A GOOD AMOUNT OF LOW LEVEL AND BULK SHEAR IS ALSO EVIDENT ACCORDING TO THE MODELS. THIS MEANS THAT ALL OF THE INGREDIENTS ARE IN PLACE FOR BOTH HEAVY RAINFALL AND SEVERE WEATHER THIS AFTERNOON THROUGH THE OVERNIGHT HOURS INTO TOMORROW. WILL BREAKDOWN THE THREATS AND THE TIME PERIODS IN THE REST OF THE SHORT TERM AFD. FOR TONIGHT...AS ALREADY DISCUSSED...THE MESOSCALE MODELS DEVELOP A COMPLEX OF STORMS THAT WILL SWEEP ACROSS THE STATE OVERNIGHT TONIGHT. TIMING FOR THIS CONTINUES TO GET EARLIER. THE NSSL WRF AND ARM BOTH HAVE THE LINE APPROACHING THE I-35 CORRIDOR BY THE LATE AFTERNOON. THE TEXAS TECH WRF AND HRRR AND NMM ALL SAY THAT THE LINE WILL BE MOVING THROUGH THE HILL COUNTRY AND APPROACHING THE I-35 CORRIDOR BY 9PM AND SLOWLY PUSHING EAST THROUGH THE EARLY MORNING HOURS. BASED ON CURRENT SATELLITE TRENDS THE EARLIER TIMING IS BEGINNING TO LOOK MORE LIKELY. MODELS ARE STILL HOLDING ONTO 1-3 INCH RAINFALL TOTALS WITH THIS INITIAL WAVE OF CONVECTION. THIS...ON TOP OF ADDITIONAL RAINS THAT HAVE ALREADY FALLEN TODAY...AND THE FACT THAT SOILS ARE SATURATED WILL LEAD TO THE THREAT OF BOTH RIVER FLOODING AND FLASH FLOODING. THE SEVERE WEATHER THREAT WILL ALSO BE PRESENT. WHILE CONVECTION GROUPING TOGETHER LIKE THIS TYPICAL MEANS THE THREAT FOR SEVERE WEATHER IS A LITTLE BIT LESS...CONVECTIVE PARAMETERS ARE VERY FAVORABLE. THE MAIN CONCERNS WILL BE FIRST DAMAGING THUNDERSTORM WINDS WITHIN BOWING SECTIONS OF THE LINE. THE HRRR ACTUAL SUPPORTS THIS WITH SEVERAL BOWING SECTIONS BEING SHOWN IN THE MODEL REFLECTIVITY. THERE IS ALSO SUFFICIENT SURFACE WIND SHEAR AND HELICITY VALUES TO RESULT IN AN ISOLATED TORNADO THREAT AS WINDS PROFILES TURN WITH HEIGHT. DURING THE OVERNIGHT HOURS IT IS IMPERATIVE THAT THOSE OUT AND ABOUT FOR THE HOLIDAY WEEKEND...ESPECIALLY THOSE ON LOCAL RIVERS AND LAKES...MONITOR THE WEATHER AND BE READY TO ACT SHOULD A WARNING BE ISSUED FOR THEIR AREA. HAVE MULTIPLE WAYS TO RECEIVE WEATHER INFORMATION...HAVE A PLAN TO SEEK SHELTER OR GET TO SAFETY SHOULD SEVERE WEATHER OR FLOODING OCCUR...AND ALWAYS REMEMBER TO TURN AROUND...DONT DROWN. AS WE GET INTO EARLY SUNDAY MORNING THE LINE WILL CONTINUE TO PUSH ACROSS THE I-35 CORRIDOR INTO OUR EASTERN COUNTIES WITH CONTINUED RISK FOR FLASH FLOODING AND SEVERE WEATHER. MODELS NOW SHOW THE LINE MOVING OUT OF OUR CWA BY 09Z TO 12Z (4 TO 7 AM). BEHIND THE LINE THE ATMOSPHERE WILL BE SOME WHAT WORKED OVER FROM THE NIGHT OF STORMS. ALTHOUGH MODEL SOUNDINGS SHOW OVER 3000 J/KG OF CAPE...SIGNIFICANT INSTABILITY...DURING THE AFTERNOON HOURS ALONG THE I-35 CORRIDOR. THE SAME SOUNDINGS SHOW SIGNIFICANT LOW AND UPPER LEVEL DRYING OF THE ATMOSPHERE. THIS SHOULD LIMIT SHOWER AND THUNDERSTORM ACTIVITY SUNDAY AFTERNOON INTO THE OVERNIGHT HOURS SUNDAYS. MESOSCALE MODELS LIKE THE ARM/NMM/NSSL WRF DO SHOW SOME ISOLATED ACTIVITY SUNDAY AFTERNOON BUT COVERAGE SHOULD BE LIMITED. TO SUMMARIZE THE NEXT 24 HOURS...1 TO 4 INCHES OF RAINFALL ARE EXPECTED WITH A LINE OF SHOWERS AND STORMS THAT WILL SLOWLY MOVE ACROSS THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. FLASH FLOOD WATCH IN EFFECT. THE LINE SHOULD BE PUSHING OUT OF OUR AREA EARLY SUNDAY MORNING. THE THREAT FOR SEVERE THUNDERSTORM WINDS ALONG WITH AN ISOLATED TORNADO EXIST WITH THE LINE. BY TOMORROW AFTERNOON ONLY AN ISOLATED SHOWER OR THUNDERSTORM IS EXPECTED THROUGH THE AFTERNOON AND OVERNIGHT HOURS. EVERYONE SHOULD BE WEATHER AWARE FOR THIS WEEKEND...ESPECIALLY THOSE OUT AND ABOUT ON AREA RIVERS AND LAKES. LONG TERM (MONDAY THROUGH SATURDAY)... THE BREAK FROM THE SHOWER AND THUNDERSTORM ACTIVITY WILL BE SHORT LIVED AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES ON MONDAY. THIS DISTURBANCE...CURRENTLY SEEN ON WATER VAPOR ACROSS NORTHERN CALIFORNIA WILL ROTATE AROUND THE BASE OF THE LARGER UPPER LEVEL TROUGH AND GIVE SOUTH CENTRAL TEXAS ANOTHER SHOT OF RAIN AND STORMS. MODELS INDICATE THAT THE BEST TIMING FOR ANOTHER WAVE OF PRECIPITATION WILL BE FROM AROUND LUNCH TIME THROUGH THE AFTERNOON. MODEL QPF (FROM THE GFS AND ECMWF) FOR THIS TIME PERIOD SUGGEST ANOTHER 1 TO 2 INCHES POSSIBLE. PRECIPITABLE WATER VALUES REMAIN OVER 1.5 INCHES AS WELL. LATER SHIFTS WOULD POSSIBLE NEED TO CONSIDER EXTENDING THE FLASH FLOOD WATCH INTO MONDAY AS CONFIDENCE INCREASES. THE CHANCE FOR SEVERE WEATHER WILL ALSO RETURN ON MONDAY. SPC HAS THE AREA CURRENTLY BLANKETED IN A DAY 3 SLIGHT RISK. MODEL SOUNDINGS AGAIN SHOW CAPE AND SHEAR VALUES SUPPORTIVE OF HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. STORM MODE AND COVERAGE OF STORMS WILL DETERMINE THE OVERALL THREAT OF TORNADOES AS CHANCES ARE BETTER WITH ISOLATED SUPERCELLS RATHER THAN WIDESPREAD CONVECTION OR MCS STORM MODES. WILL HAVE TO MONITOR THE THREAT FOR SEVERE WEATHER MONDAY CLOSELY. STRESSING AGAIN...ANYONE WITH OUTDOOR PLANS FOR THE HOLIDAY NEEDS TO MAKE SURE THEY ARE WEATHER AWARE AND HAVE A PLAN TO SEEK SHELTER SHOULD SEVERE WEATHER DEVELOP. THE UPPER LEVEL FLOW FOR TUESDAY IS MORE ZONAL WITH SOME SLIGHT RIDGING FOR WEDNESDAY. THIS WILL BRING ANOTHER REDUCTION IN POP CHANCES FOR MID-WEEK. BY THE END OF THE WEEK ANOTHER LARGE UPPER LEVEL TROUGH SETS UP ACROSS THE WEST RETURNING THE AREA TO A SIMILAR PATTERN THAT WE HAVE BEEN IN FOR THE LAST FEW WEEKS WITH A LARGE UPPER TROUGH SENDING A SERIES OF DISTURBANCES ACROSS THE AREA. RAIN CHANCES WILL BE ON THE RISE AGAIN LATE NEXT WEEK INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 81 70 81 69 / 90 70 30 70 60 AUSTIN BERGSTROM INTL AIRPORT 69 82 69 81 68 / 90 70 30 70 60 NEW BRAUNFELS MUNI AIRPORT 68 83 69 81 70 / 90 70 40 70 60 BURNET MUNI AIRPORT 67 81 69 80 67 / 90 70 30 70 40 DEL RIO INTL AIRPORT 68 90 71 89 69 / 60 30 20 50 20 GEORGETOWN MUNI AIRPORT 69 80 69 80 68 / 90 70 30 70 50 HONDO MUNI AIRPORT 68 85 70 83 69 / 90 40 30 70 40 SAN MARCOS MUNI AIRPORT 69 82 69 81 69 / 90 70 40 70 60 LA GRANGE - FAYETTE REGIONAL 71 82 71 82 71 / 80 80 60 60 60 SAN ANTONIO INTL AIRPORT 68 84 71 82 71 / 90 60 40 70 50 STINSON MUNI AIRPORT 69 84 71 83 71 / 90 60 40 70 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && MESOSCALE/AVIATION...09 SYNOPTIC/GRIDS...TREADWAY PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 23, 6:40 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 640 PM CDT SAT MAY 23 2015 TXZ171>173-186>194-203>209-217>225-228-242345- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 640 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS TODAY AND TONIGHT. A TORNADO WATCH IS ALSO IN EFFECT UNTIL 3 AM SUNDAY MORNING FOR THE HILL COUNTRY...I-35 CORRIDOR AND POINTS EAST. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY. THE THREAT FOR HEAVY RAINFALL WILL BECOME WIDESPREAD LATER TODAY AS A LARGE THUNDERSTORM COMPLEX DEVELOPS OVER TEXAS. WITH NEARLY SATURATED SOIL CONDITIONS ACROSS MUCH OF THE AREA...THERE WILL BE A HIGH THREAT FOR FLASH FLOODING. WHILE THE HEAVIEST RAINS ARE EXPECTED TO EXTEND FROM TONIGHT INTO SUNDAY...LOCALLY HEAVY DOWNPOURS OF 1 TO 4 INCHES ARE POSSIBLE TODAY AND TONIGHT. A FEW AREA STREAMS AND RIVERS MAY EXPERIENCE NEW RISES...ESPECIALLY OVER THE SOUTHERN EDWARDS PLATEAU AND HILL COUNTRY THROUGH TONIGHT. IN ADDITION TO THE FLASH FLOOD AND POSSIBLE IMPACTS ON RIVERS... CONDITIONS ALONG THE LEAD EDGE OF THE STORM COMPLEX WILL BE ALSO FAVORABLE FOR A FEW SEVERE STORMS...WITH DAMAGING WINDS AND ISOLATED BRIEF TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLASH FLOOD WATCH WILL CONTINUE FOR ALL OF SOUTH CENTRAL TEXAS THROUGH 7 PM CDT SUNDAY EVENING. WIDESPREAD HEAVY RAINS ARE EXPECTED TO CONTINUE INTO THE DAYTIME HOURS SUNDAY WITH DECREASING POTENTIAL FOR HEAVY RAINFALL SUNDAY EVENING. THE CONTINUED HEAVY RAIN THREAT INTO SUNDAY...MEANS ALL OF THE RIVERS AND STREAMS OF SOUTH CENTRAL TEXAS HAVE A POTENTIAL TO SEE SIGNIFICANT RISES. SOME RIVERS REMAIN SWOLLEN FROM RECENT RAINFALL. THE THREAT FOR SEVERE WINDS AND BRIEF TORNADOES WILL ALSO CONTINUE SUNDAY...MAINLY ALONG THE LEADING EDGE OF THE THUNDERSTORM COMPLEX. NEW EPISODES OF HEAVY RAIN COULD OCCUR AGAIN MONDAY INTO EARLY TUESDAY MORNING...ESPECIALLY EAST OF I-35. THE STORMS MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT WILL ALSO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. WIDESPREAD RAINS FOR THE FIVE DAY PERIOD ENDING TUESDAY WILL RANGE FROM 1 TO 4 INCHES...WHILE SOME LOCATIONS COULD RECEIVING UP TO 6 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE HOLIDAY WEEKEND. TXZ183>185-202-242345- VAL VERDE-EDWARDS-REAL-KINNEY- 640 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS THROUGH 9 PM SATURDAY EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY. THE THREAT FOR HEAVY RAINFALL WILL BECOME WIDESPREAD LATER TODAY AS A LARGE THUNDERSTORM COMPLEX DEVELOPS OVER TEXAS. WITH NEARLY SATURATED SOIL CONDITIONS ACROSS MUCH OF THE AREA...THERE WILL BE A HIGH THREAT FOR FLASH FLOODING. WHILE THE HEAVIEST RAINS ARE EXPECTED TO EXTEND FROM TONIGHT INTO SUNDAY...LOCALLY HEAVY DOWNPOURS OF 1 TO 4 INCHES ARE POSSIBLE TODAY AND TONIGHT. A FEW AREA STREAMS AND RIVERS MAY EXPERIENCE NEW RISES...ESPECIALLY OVER THE SOUTHERN EDWARDS PLATEAU AND HILL COUNTRY THROUGH TONIGHT. IN ADDITION TO THE FLASH FLOOD AND POSSIBLE IMPACTS ON RIVERS... CONDITIONS ALONG THE LEAD EDGE OF THE STORM COMPLEX WILL BE ALSO FAVORABLE FOR A FEW SEVERE STORMS...WITH DAMAGING WINDS AND ISOLATED BRIEF TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLASH FLOOD WATCH WILL CONTINUE FOR ALL OF SOUTH CENTRAL TEXAS THROUGH 7 PM CDT SUNDAY EVENING. WIDESPREAD HEAVY RAINS ARE EXPECTED TO CONTINUE INTO THE DAYTIME HOURS SUNDAY WITH DECREASING POTENTIAL FOR HEAVY RAINFALL SUNDAY EVENING. THE CONTINUED HEAVY RAIN THREAT INTO SUNDAY...MEANS ALL OF THE RIVERS AND STREAMS OF SOUTH CENTRAL TEXAS HAVE A POTENTIAL TO SEE SIGNIFICANT RISES. SOME RIVERS REMAIN SWOLLEN FROM RECENT RAINFALL. THE THREAT FOR SEVERE WINDS AND BRIEF TORNADOES WILL ALSO CONTINUE SUNDAY...MAINLY ALONG THE LEADING EDGE OF THE THUNDERSTORM COMPLEX. NEW EPISODES OF HEAVY RAIN COULD OCCUR AGAIN MONDAY INTO EARLY TUESDAY MORNING...ESPECIALLY EAST OF I-35. THE STORMS MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT WILL ALSO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. WIDESPREAD RAINS FOR THE FIVE DAY PERIOD ENDING TUESDAY WILL RANGE FROM 1 TO 4 INCHES...WHILE SOME LOCATIONS COULD RECEIVING UP TO 6 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE HOLIDAY WEEKEND.
In the hours before
Local storm report, May 23, 8:23 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
823 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND GST LEON VALLEY 29.50N 98.61W
05/23/2015 E60 MPH BEXAR TX PUBLIC
&&
EVENT NUMBER EWX1500450
CVPSpecial weather statement, May 23, 8:45 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
845 PM CDT SAT MAY 23 2015
TXZ191-240230-
HAYS TX-
845 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR HAYS COUNTY UNTIL 930 PM CDT...
AT 845 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HENLY TO NEAR CANYON LAKE
DAM...AND MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAN MARCOS...WIMBERLEY...DRIPPING SPRINGS...KYLE...BUDA...
WOODCREEK...UHLAND...NIEDERWALD...BEAR CREEK...DRIFTWOOD...HENLY...
MOUNTAIN CITY...HAYS...HAYS CITY AND MOUNT GAINOR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 3002 9771 2999 9776 2994 9780 2992 9785
2987 9790 2982 9802 2986 9804 2995 9818
3017 9825 3026 9821 3032 9812
TIME...MOT...LOC 0145Z 235DEG 33KT 3018 9820 2987 9811
HAMPSHIRELocal storm report, May 23, 9:02 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
902 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM FLASH FLOOD JOHNSON CITY 30.27N 98.41W
05/23/2015 BLANCO TX LAW ENFORCEMENT
MULTIPLE LOW WATER CROSSINGS CLOSED IN JOHNSON CITY DUE
TO HIGH WATER.
&&
EVENT NUMBER EWX1500451
LJHLocal storm report, May 23, 9:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
905 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 2 W LIVE OAK 29.55N 98.38W
05/23/2015 BEXAR TX DEPT OF HIGHWAYS
OCONNOR ROAD AT OLD OCONNOR CLOSED DUE TO FLOODING
&&
EVENT NUMBER EWX1500452
CVPSpecial weather statement, May 23, 9:07 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 PM CDT SAT MAY 23 2015
TXZ205-207-208-219>221-240300-
CALDWELL TX-BEXAR TX-ATASCOSA TX-WILSON TX-FRIO TX-GUADALUPE TX-
907 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...SOUTHERN CALDWELL...
ATASCOSA...SOUTHEASTERN FRIO...SOUTHEASTERN BEXAR AND WESTERN WILSON
COUNTIES UNTIL 1000 PM CDT...
AT 907 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ZORN TO 11 MILES
SOUTHWEST OF GOLDFINCH...AND MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...PLEASANTON...
FLORESVILLE...LULING...JOURDANTON...POTEET...CHARLOTTE...CHRISTINE...
SCHERTZ...CIBOLO...ST. HEDWIG...ELMENDORF...CHINA GROVE...
MARTINDALE...MARION...LA VERNIA AND SANTA CLARA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 2968 9811 2986 9788 2987 9790 2984 9739
2963 9760 2964 9764 2946 9778 2865 9858
2865 9908
TIME...MOT...LOC 0207Z 269DEG 18KT 2973 9792 2871 9895
ZEITLERLocal storm report, May 23, 9:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM FLASH FLOOD 8 WNW FRIO TOWN 29.05N 99.44W
05/23/2015 ZAVALA TX DEPT OF HIGHWAYS
RM187 CLOSED DUE TO FLOODING
&&
EVENT NUMBER EWX1500453
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:11 PM CDT | Special Weather Statement | EWX | Frio | 49 min |
| May 23, 7:25 PM CDT | Flash Flood Warning | EWX | Frio, Zavala | 3 hr |
| May 23, 7:27 PM CDT | River Flood Warning | EWX | Kerr | 31 hr |
| May 23, 7:27 PM CDT | River Flood Warning | EWX | Kendall | 19 hr |
| May 23, 7:39 PM CDT | River Flood Warning | EWX | Blanco | 24 hr |
| May 23, 7:49 PM CDT | Special Weather Statement | EWX | Hays | 26 min |
| May 23, 7:50 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 40 min |
| May 23, 7:52 PM CDT | River Flood Warning | EWX | Uvalde | 21 hr |
| May 23, 7:55 PM CDT | Tornado Warning | EWX | Bexar, Medina | 35 min |
| May 23, 8:02 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| May 23, 8:04 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays, Travis | 41 min |
| May 23, 8:10 PM CDT | Flash Flood Warning | EWX | Bandera, Medina, Uvalde | 3 hr |
| May 23, 8:13 PM CDT | River Flood Warning | EWX | Comal | 22 hr |
| May 23, 8:13 PM CDT | River Flood Warning | EWX | Hays | 55 hr |
| May 23, 8:13 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 4 days |
| May 23, 8:13 PM CDT | River Flood Warning | EWX | DeWitt | 8 days |
| May 23, 8:13 PM CDT | Tornado Warning | EWX | Hays, Travis | 32 min |
| May 23, 8:23 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Blanco, Burnet, Comal, Hays and 2 more | 3 hr |
| May 23, 8:23 PM CDT | Tornado Warning | EWX | Bexar | 37 min |
| May 23, 8:32 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Comal, Frio, Guadalupe | 43 min |
| May 23, 8:40 PM CDT | River Flood Warning | EWX | Uvalde | 32 hr |
| May 23, 8:40 PM CDT | River Flood Warning | EWX | Frio | 6 days |
| May 23, 8:43 PM CDT | Tornado Warning | EWX | Travis | 32 min |
| May 23, 8:45 PM CDT | Special Weather Statement | EWX | Hays | 45 min |
| May 23, 8:55 PM CDT | Tornado Warning | EWX | Hays, Travis | 35 min |
| May 23, 8:56 PM CDT | River Flood Warning | EWX | Kerr | 26 hr |
| May 23, 9:07 PM CDT | Special Weather Statement | EWX | Atascosa, Caldwell, Guadalupe, Wilson | 53 min |
| May 23, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 44 min |
| May 23, 9:32 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 31 min |
| May 23, 9:32 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 28 min |
| May 23, 9:39 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 51 min |
| May 23, 9:52 PM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 3 hr |
| May 23, 10:03 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee, Williamson | 42 min |
| May 23, 10:31 PM CDT | Flash Flood Warning | EWX | Frio, Medina, Uvalde, Zavala | 3 hr |
| May 23, 10:35 PM CDT | Special Weather Statement | EWX | Atascosa, Gonzales | 40 min |
| May 23, 10:47 PM CDT | Special Weather Statement | EWX | Fayette | 28 min |
| May 23, 10:49 PM CDT | Areal Flood Warning | EWX | Bandera, Real | 3 hr |
| May 23, 10:51 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 23, 10:53 PM CDT | River Flood Warning | EWX | Travis | 40 hr |
| May 23, 11:05 PM CDT | River Flood Warning | EWX | Uvalde | 28 hr |
| May 23, 11:13 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Comal, Hays, Travis, Williamson | 3 hr |
| May 23, 11:14 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar | 3 hr |
| May 23, 11:24 PM CDT | Flash Flood Warning | EWX | Hays | 6 hr |
| May 23, 11:38 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Val Verde | 3 hr |
| May 23, 11:57 PM CDT | River Flood Warning | EWX | Bexar | 19 hr |
| May 23, 11:57 PM CDT | River Flood Warning | EWX | Bexar | 44 hr |
| May 23, 11:57 PM CDT | River Flood Warning | EWX | Bexar | 27 hr |
| May 23, 11:57 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 55 hr |
| May 24, 12:03 AM CDT | River Flood Warning | EWX | Medina | 22 hr |
| May 24, 12:03 AM CDT | River Flood Warning | EWX | Medina | 22 hr |
| May 24, 12:25 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Blanco, Comal, Gillespie, Kendall and 3 more | 6 hr |
| May 24, 12:55 AM CDT | Special Weather Statement | EWX | Bandera, Kerr | 50 min |
| May 24, 1:25 AM CDT | Flash Flood Warning | EWX | Caldwell, Guadalupe, Hays | 8 hr |
| May 24, 1:34 AM CDT | Flash Flood Warning | EWX | Frio, Medina, Uvalde, Zavala | 3 hr |
| May 24, 2:09 AM CDT | Flash Flood Warning | EWX | Bastrop, Blanco, Burnet, Caldwell, Comal, Guadalupe and 4 more | 5 hr |
| May 24, 2:23 AM CDT | River Flood Warning | EWX | Williamson | 21 hr |
| May 24, 3:21 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca, Lee | 4 hr |
| May 24, 5:11 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| May 24, 7:29 AM CDT | River Flood Warning | EWX | Bexar, Guadalupe | 20 hr |
| May 24, 7:29 AM CDT | River Flood Warning | EWX | Karnes | 4 days |
| May 24, 8:06 AM CDT | Areal Flood Warning | EWX | Hays | 6 hr |
| May 24, 8:32 AM CDT | River Flood Warning | EWX | Travis | 21 hr |
| May 24, 8:47 AM CDT | Flash Flood Warning | EWX | Caldwell, Guadalupe, Hays | 3 hr |
| May 24, 9:17 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 22 hr |
| May 24, 9:23 AM CDT | River Flood Warning | EWX | Gonzales | 5 days |
| May 24, 9:56 AM CDT | River Flood Warning | EWX | Karnes | 3 days |
| May 24, 11:38 AM CDT | Areal Flood Warning | EWX | Caldwell, Guadalupe, Hays | 6 hr |
| May 24, 2:12 PM CDT | Areal Flood Warning | EWX | Hays | 3 hr |
| May 24, 3:22 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 34 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.